Alert archive / Oregon / Wind Advisories in 2015

Wind Advisory 29, NWS Pendleton, OR

November 6, 2015Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Nov 6, 2015, 7:34 PM PST for Union County, Oregon. It took effect at Nov 7, 2015, 2:00 AM PST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2015, 7:34 PM PST (03:34 UTC)
In effect from
Nov 7, 2015, 2:00 AM PST
Expired
Nov 8, 2015, 4:00 AM PST
In force
26 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 3.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2015-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2015-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WWUS76 KPDT 070334
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
734 PM PST FRI NOV 6 2015

...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY SATURDAY...

A STORM SYSTEM WILL APPROACH THE PACIFIC NORTHWEST EARLY SATURDAY
MORNING...THEN MOVE ONSHORE DURING THE DAY SATURDAY. THIS SYSTEM
WILL CAUSE THE PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY
TO TIGHTEN OVERNIGHT INTO SATURDAY. THESE GRADIENTS WILL CAUSE
WINDS TO INCREASE ACROSS THE VALLEY WITH THE STRONGEST WINDS OVER
THE SOUTH END OF THE VALLEY.

ORZ049-071300-
/O.NEW.KPDT.WI.Y.0029.151107T1000Z-151108T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
734 PM PST FRI NOV 6 2015

...WIND ADVISORY FOR THE SOUTHERN GRANDE RONDE VALLEY IN EFFECT
FROM 2 AM TO 7 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY FOR THE SOUTHERN GRANDE RONDE VALLEY...WHICH IS IN
EFFECT FROM 2 AM TO 7 PM PST SATURDAY.

* WINDS...SOUTH AT 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH OVER
  THE SOUTH END OF THE VALLEY. ELSEWHERE WINDS WILL BE SOUTH 15 TO
  30 MPH WITH GUSTS OF 25 TO 35 MPH.

* TIMING...WINDS WILL INCREASE DURING THE EARLY MORNING HOURS AND
  SHOULD BE STRONGEST FROM AROUND DAYBREAK THROUGH THE AFTERNOON.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL IN AND NEAR LADD AND
  PYLES CANYONS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
859 
WWUS76 KPDT 071106
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
306 AM PST SAT NOV 7 2015

...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY TODAY...

A STORM SYSTEM WILL APPROACH THE PACIFIC NORTHWEST THIS MORNING
THEN MOVE ONSHORE DURING THE DAY. THIS SYSTEM WILL CAUSE THE
PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY TO INCREASE. 
THESE GRADIENTS WILL CAUSE SOUTH WINDS TO INCREASE WITH THE
STRONGEST WINDS OVER THE SOUTH END OF THE VALLEY.

ORZ049-072000-
/O.CON.KPDT.WI.Y.0029.000000T0000Z-151108T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
306 AM PST SAT NOV 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...SOUTH AT 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH OVER 
  THE SOUTH END OF THE VALLEY. ELSEWHERE WINDS WILL BE SOUTH 15 
  TO 30 MPH WITH GUSTS OF 25 TO 35 MPH.

* TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS AND SHOULD
  BE STRONGEST FROM LATE MORNING THROUGH THE AFTERNOON.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL IN AND NEAR LADD AND 
  PYLES CANYONS DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
382 
WWUS76 KPDT 071716
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
916 AM PST SAT NOV 7 2015

...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY TODAY...

A STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST WAS TIGHTENING
PRESSURE GRADIENTS CREATING WINDY CONDITIONS ACROSS THE GRANDE
RONDE VALLEY. THE STRONGEST WINDS ARE EXPECTED OVER THE SOUTH END
OF THE VALLEY.

ORZ049-080300-
/O.CON.KPDT.WI.Y.0029.000000T0000Z-151108T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
916 AM PST SAT NOV 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...SOUTH WINDS AT 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH
  OVER THE SOUTH END OF THE VALLEY. ELSEWHERE WINDS WILL BE SOUTH
  15 TO 30 MPH WITH GUSTS OF 25 TO 35 MPH.

* TIMING...WINDS WILL CONTINUE AND SHOULD BE THE STRONGEST FROM
  LATE MORNING THROUGH THE AFTERNOON.

* IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL IN AND NEAR LADD AND
  PYLES CANYONS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
  TRAVELING ALONG INTERSTATE 84. ALSO...LOOSE OBJECTS MAY BECOME
  AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VP
333 
WWUS76 KPDT 080235
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
635 PM PST SAT NOV 7 2015

...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY THROUGH
TONIGHT...

A STORM SYSTEM WILL CONTINUE TO MOVE INTO THE PACIFIC NORTHWEST
TONIGHT. THIS SYSTEM WILL KEEP PRESSURE GRADIENTS TIGHT ACROSS
THE GRANDE RONDE VALLEY. THUS CONDITIONS WILL REMAIN WINDY ACROSS
THE VALLEY...WITH THE STRONGEST WINDS BEING OVER THE SOUTH END OF
THE VALLEY.

ORZ049-081200-
/O.EXT.KPDT.WI.Y.0029.000000T0000Z-151108T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
635 PM PST SAT NOV 7 2015

...WIND ADVISORY FOR THE SOUTHERN GRANDE RONDE VALLEY NOW IN
EFFECT UNTIL 4 AM PST SUNDAY...

* WINDS...SOUTH WINDS AT 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH
  OVER THE SOUTH END OF THE VALLEY. ELSEWHERE WINDS WILL BE SOUTH
  15 TO 30 MPH WITH GUSTS OF 20 TO 35 MPH.

* TIMING...STRONGEST WINDS WILL CONTINUE THROUGH THE EVENING INTO
  THE EARLY HOURS OF SUNDAY. WINDS WILL GRADUALLY DECREASE MID AND
  LATE MORNING SUNDAY.

* IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL IN AND NEAR LADD 
  AND PYLES CANYONS DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES TRAVELING ALONG INTERSTATE 84. ALSO...LOOSE OBJECTS 
  MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
911 
WWUS76 KPDT 081142
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
342 AM PST SUN NOV 8 2015

DEFAULT OVERVIEW SECTION
ORZ049-081245-
/O.EXP.KPDT.WI.Y.0029.000000T0000Z-151108T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
342 AM PST SUN NOV 8 2015

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

PRESSURE GRADIENTS HAVE WEAKENED AND WINDS HAVE DECREASED TO BELOW
ADVISORY CRITERIA. AS A RESULT THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT 4 AM PST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 6, 3:57 PM PST, 3 hours 37 minutes earlier.

Area forecast discussion, Nov 6, 3:57 PM PST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
357 PM PST FRI NOV 6 2015

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. A WEAK DISTURBANCE WILL
BRUSH OUR NORTHERN SECTIONS OF THE CWA AND A FEW SHOWERS ARE
POSSIBLE ALONG OUR EAST SLOPES OF THE WA CASCADES OVERNIGHT. IN
ADDITION  SOME PATCHY FOG IS POSSIBLE OVER THE LOWER COLUMBIA BASIN.
MEANWHILE A STORM SYSTEM WILL TAKE AIM ON THE TWO STATE AREA AND
BRING INCREASING CLOUDS AND SHOWERS TO THE REGION SATURDAY. THE
CLOUDS/SHOWERS ARE EXPECTED TO DEVELOP ALONG THE WA/OR CASCADES
SATURDAY AFTN BEFORE SPREADING EAST INTO THE REMAINDER OF OUR AREA
LATE SATURDAY AFTN/EVE. THE SHOWERS WILL INCREASE IN COVERAGE AND
INTENSITY SATURDAY NIGHT AND SNOW LEVELS ARE EXPECTED TO REMAIN
AROUND 5K FEET. THE SHOWERS ARE FORECAST TO DECREASE OVER OUR
WESTERN CWA SUNDAY. HOWEVER SHOWERS ARE EXPECTED TO PERSIST WITH THE
BEST CHANCES IN THE MOUNTAINS. AS THE STORM SYSTEM SLOWLY MOVES EAST
SUNDAY NIGHT...DRIER AIR SHOULD MOVE INTO SOME PORTIONS OF THE AREA
THAT INCLUDES THE YAKIMA VALLEY AND LOWER COLUMBIA BASIN.

.LONG TERM...MONDAY THROUGH FRIDAY...AN UNSETTLED WEATHER PATTERN
WILL BE OVER THE AREA THROUGH THE LONG TERM PERIOD. AN UPPER LEVEL
TROUGH WILL CROSS THE AREA MONDAY STRETCHING SOUTHWARD AS IT DOES
AND WILL EXIT TO THE EAST MONDAY NIGHT. THIS WILL GIVE MOST OF THE
AREA A CHANCE OF RAIN WITH A CHANCE OF SNOW ABOVE 3500 FEET ON
MONDAY. AS THE SYSTEM IS SOUTH OF US THERE WILL BE A SLIGHT CHANCE
IN THE COLUMBIA BASIN. MONDAY NIGHT THE LOWER ELEVATIONS WILL DRY
OUT AND THERE WILL CONTINUE TO BE A SLIGHT CHANCE OF RAIN AND SNOW
SHOWERS MAINLY IN THE MOUNTAINS. TUESDAY AND TUESDAY NIGHT WILL SEE
A TRANSITORY RIDGE OVER THE AREA FOR FAIR AND DRY WEATHER. WEDNESDAY
AND WEDNESDAY NIGHT A COLD FRONT WILL CROSS THE AREA WITH A CHANCE
OF RAIN AND SNOW IN THE MOUNTAINS AND A SLIGHT CHANCE OF RAIN IN THE
LOWER ELEVATIONS. SNOW LEVELS WILL BE AROUND 4000 FEET. THE FRONT
WILL ALSO BRING BREEZY TO WINDY CONDITIONS WEDNESDAY AFTERNOON AND
EVENING. THURSDAY WILL BE A BREAK BETWEEN SYSTEMS WITH A SLIGHT
CHANCE OF LINGERING SHOWERS IN THE MOUNTAINS AND BREEZY WINDS IN THE
COLUMBIA BASIN IN THE AFTERNOON. ANOTHER STRONG FRONT WILL START
CROSSING THE CASCADES LATE THURSDAY NIGHT WITH A SLIGHT CHANCE OF
SHOWERS REACHING AS FAR EAST AS YAKIMA, ELLENSBURG AND BEND BY
SUNRISE. DURING THE DAY ON FRIDAY THE FRONT WILL CROSS THE AREA WITH
A CHANCE OF RAIN AND MOUNTAIN SNOW. THIS SYSTEM WILL BE WARMER. SNOW
LEVELS WILL BE 3000-4000 FEET INITIALLY THEN RISE TO 5000-5500 FEET
DURING THE DAY. EARLY SIGNS ARE THAT THIS SYSTEM WILL BRING WINDY
CONDITIONS TO THE AREA ON FRIDAY. TEMPERATURES MONDAY AND TUESDAY
WILL BE IN THE UPPER 40S AND LOWER 50S WITH MAINLY LOWER TO MID 40S
IN THE MOUNTAINS. WEDNESDAY WILL SEE TEMPERATURES RISE 3-4 DEGREES
DUE TO WARM AIR AHEAD OF THE FRONT THEN COOL BACK DOWN 3-4 DEGREES
ON THURSDAY. THIS WILL REPEAT AHEAD OF THE FRONT ON FRIDAY AS
TEMPERATURES WILL WARM BACK TO THE LOWER TO MID 50S WITH 40S IN THE
MOUNTAINS. PERRY

&&

.AVIATION...00Z TAFS...VFR CONDITIONS WILL BE PREVALENT THROUGH 00Z
SATURDAY AFTERNOON. SCT TO BROKEN CLOUDS ABOVE 8000 FEET AGL WILL
CONTINUE THROUGH TOMORROW MORNING. CANNOT RULE OUT FOG AT KPSC AND
KYKM AND PERHAPS LOW STRATUS AT KDLS FROM 11Z-17Z TOMORROW MORNING
BUT PROBABILITY IS LOW SO DID NOT INCLUDE IT IN THE TAFS. AFTER 18Z
CLOUDS IN ADVANCE OF THE NEXT SYSTEM WILL BEGIN MOVING INTO THE AREA
WITH SCATTERED TO BROKEN SKIES ABOVE 12K FEET. AFTER 20Z, KYKM,
KDLS, KRDM AND KBDN WILL HAVE BROKEN TO OVERCAST SKIES AT 5K-8K
FEET. EXPECT SHOWERS WILL HOLD OFF UNTIL AFTER 00Z FOR ALL SITES.
WINDS WILL REMAIN BELOW 12 KTS FOR THE NEXT 24 HOURS. PERRY

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  39  57  42  54 /  10  10  60  50
ALW  41  58  44  55 /  10  10  60  50
PSC  38  58  44  57 /  10  10  60  50
YKM  36  57  37  57 /  10  20  60  30
HRI  38  59  43  57 /  10  10  60  40
ELN  36  51  36  52 /  20  30  70  40
RDM  30  57  35  50 /   0  20  70  60
LGD  36  52  40  50 /  10   0  50  60
GCD  29  56  36  49 /   0   0  60  60
DLS  41  59  44  57 /  10  30  80  60

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

97/83/83

Nearby

Wind Advisories in Oregon, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.